Thunderstorm Wind, Giles
- When
- June 21, 3:00 PM CST
- Where
- Giles County, 3 mi N of Minor Hill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 35.093, -87.150
A tree was blown down near Minor Hill.
A large area of rain with scattered thunderstorms affected Middle Tennessee during the afternoon hours on June 21. A few storms became severe with several reports of wind damage received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
A large area of rain with scattered thunderstorms affected Middle Tennessee during the afternoon hours on June 21. A few storms became severe with several reports of wind damage received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 21, 2:17 PM CST, 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 317 PM CDT TUE JUN 21 2011 .DISCUSSION... UPPER TROUGH CENTERED OVER CENTRAL PLAINS WITH SW FLOW ALOFT OVER MIDDLE TN. MOISTURE AXIS...WHERE THE WIDE SPREAD SHOWER AND TSTM ACTIVITY RESIDES...EXTENDS FROM NATCHEZ MS NE THROUGH WESTERN TN AND CENTRAL KY. THIS MOISTURE AXIS IS EXPECTED TO MOVE EASTWARD THROUGH THE NEXT 24 TO 36 HOURS. BY WED AFTERNOON...THE MOISTURE AXIS WILL ACROSS FAR EASTERN TN. THUS...FOR THE FCST...HIGHEST POPS WILL BE TONIGHT. HOWEVER...MOISTURE DEPTH WILL START TO LESSEN BY MIDNIGHT PARTICULARLY ACROSS THE NORTHWESTERN COUNTIES. GIVEN THAT CURRENT RADAR TRENDS SHOW THAT THE BULK OF THE ACTIVITY IS ACROSS THE WESTERN HALF RIGHT NOW...LIKELY TO CATEGORICAL POPS WILL BE INCLUDED ACROSS WESTERN ZONES. HOWEVER...EVENING WORDING WILL LIKELY BE INCLUDED. ACROSS THE EASTERN HALF...WILL CARRY LIKELY POPS FOR THE DURATION OF THE OVERNIGHT. FOR THE NEAR TERM TEMPS...GFS GUIDANCE LOOKS GENERALLY ACCEPTABLE. BUT...PERIOD 4 SHOWS AN 8 DEGREE DIFFERENCE COMPARED TO THE MET DATA. WILL LEAN TOWARD A BLEND AND UNDERCUT THE GFS BY A FEW DEGREES. IN THE EXT FCST...OVERALL...LOOK FOR A GRADUAL TRANSITION FROM A LOW AMPLITUDE TROUGHING PATTERN TO THAT OF A BUILDING RIDGE TO OUR WEST WITH WEAK NORTHERLY FLOW. THIS WILL TRANSLATE INTO 50 POPS FOR FRIDAY WITH IMPULSES EXPECTED WITHIN THE UPPER FLOW...TO 20 POPS BY MONDAY AND TUESDAY AS THE RIDGE BUILDS OUR WAY. FOR THE EXT TEMPS...SLOW WARMING TREND IN TERMS OF MAX TEMPS AS THE RIDGE BUILD OUR WAY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 72 87 69 90 / 70 50 20 30 CLARKSVILLE 72 88 66 89 / 80 30 20 30 CROSSVILLE 69 81 65 84 / 70 70 40 30 COLUMBIA 73 88 70 90 / 70 50 20 30 LAWRENCEBURG 72 88 70 90 / 80 50 30 30 WAVERLY 72 88 68 90 / 80 30 20 30 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 433 AM CDT TUE JUN 21 2011 TNZ005>007-022>026-056-057-220945- STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON- CHEATHAM-PERRY-HICKMAN- 433 AM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR WESTERN MIDDLE TENNESSEE THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP OVER THE AREA...MAINLY DURING THE AFTERNOON AND CONTINUE INTO THE EVENING HOURS. A FEW OF THESE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY DURING THIS PERIOD. A FEW OF THESE THUNDERSTORMS ON WEDNESDAY MAY HAVE SMALL HAIL AND GUSTY WINDS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. TNZ008>011-027>034-058>066-075-077>080-093>095-220945- SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON- PUTNAM-OVERTON-FENTRESS-LEWIS-WILLIAMSON-MAURY-MARSHALL- RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN- GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 433 AM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS WILL FORM OVER THE AREA...MAINLY THIS AFTERNOON. THUNDERSTORM ACTIVITY WILL CONTINUE OVERNIGHT AND INCREASE IN COVERAGE. A FEW THUNDERSTORMS MAY BE SEVERE TONIGHT WITH DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY DURING THIS PERIOD. A FEW OF THESE THUNDERSTORMS ON WEDNESDAY MAY HAVE SMALL HAIL AND GUSTY WINDS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN JLM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 325 PM CDT TUE JUN 21 2011 TNZ056-058-093>095-212115- GILES-LAWRENCE-LEWIS-PERRY-WAYNE- 325 PM CDT TUE JUN 21 2011 ...SIGNIFICANT WEATHER ADVISORY FOR GILES...LAWRENCE...LEWIS...PERRY AND WAYNE COUNTIES... AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORM 12 MILES SOUTHEAST OF WALNUT GROVE...OR 20 MILES SOUTH OF WAYNESBORO...MOVING NORTHEAST AT 40 MPH. PEOPLE IN LAWRENCE...LEWIS...SOUTHERN PERRY...WAYNE AND WESTERN GILES COUNTIES...INCLUDING THE CITY OF COLLINWOOD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. 07
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 325 PM CDT TUE JUN 21 2011 TNZ056-058-093>095-212115- GILES-LAWRENCE-LEWIS-PERRY-WAYNE- 325 PM CDT TUE JUN 21 2011 ...SIGNIFICANT WEATHER ADVISORY FOR GILES...LAWRENCE...LEWIS...PERRY AND WAYNE COUNTIES... AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS 12 MILES SOUTHEAST OF WALNUT GROVE...OR 20 MILES SOUTH OF WAYNESBORO...MOVING NORTHEAST AT 40 MPH. PEOPLE IN LAWRENCE...LEWIS...SOUTHERN PERRY...WAYNE AND WESTERN GILES COUNTIES...INCLUDING THE CITY OF COLLINWOOD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. 07
The Northeast Alabama radar (KHTX), 99 km away, was scanning. The volume nearest the first event began at 20:57 UTC.
5 thunderstorm wind. Local standard time, as filed.
A tree was blown down near Minor Hill.
A few trees were blown down in Livingston.
Several trees were blown down.
Trees were blown down along Highway 127 near Big Lick.
Numerous trees and power lines were blown down along Highway 127 at Dunbar Lane in Crossville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2011Every state in 2011This day in weather historyWarnings in Tennessee, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 321822, 321824, 321825, 321826, 321827.